Alert archive / Iowa / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 142, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Aug 23, 2007, 7:11 PM CDT for Jefferson County, Iowa. It was in force for 64 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 23, 2007, 7:11 PM CDT (00:11 UTC)
- Expired
- Aug 23, 2007, 8:15 PM CDT
- In force
- 64 min
- Issued by
- NWS Quad Cities, IA
- Area
- Counties, with a storm outline in the text
County Jefferson County, IA
The radar
The Quad Cities radar (KDVN), 134 km from the middle of the area, began a volume at 00:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 23, 7:25 PM CDT | HAIL 0.88 | Batavia, IA | |
| Aug 23, 7:26 PM CDT | TSTM WND GST 61 | 6 S Fairfield, IA | |
| Aug 23, 7:30 PM CDT | TSTM WND GST 60 | 5 N Douds/Leando, IA | BRANCHES BREAKING FROM WIND GUSTS OVER 50 MPH. |
| Aug 23, 7:57 PM CDT | TSTM WND DMG | Fairfield, IA | POWER LINES AND TREE BRANCHES DOWN ACROSS CITY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 23, 7:10 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 0.2 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 443 J/kg
- Mixed-layer CIN
- -149 J/kg
- Mixed-layer LCL
- 1230 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 160 m²/s²
- 0-3 km storm-relative helicity
- 193 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDVN 240011 SVRDVN IAC101-240115- /O.NEW.KDVN.SV.W.0142.070824T0011Z-070824T0115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 711 PM CDT THU AUG 23 2007 THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JEFFERSON COUNTY IN SOUTHEAST IOWA... * UNTIL 815 PM CDT. * AT 707 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED APPROXIMATELY ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF ABINGDON TO 20 MILES SOUTH OF BATAVIA...OR ALONG A LINE EXTENDING FROM 12 MILES NORTHEAST OF OTTUMWA TO 18 MILES WEST OF KEOSAUQUA...AND MOVING EAST AT 40 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... PACKWOOD AROUND 720 PM CDT... LIBERTYVILLE AROUND 725 PM CDT... FAIRFIELD AROUND 730 PM CDT... PLEASANT PLAIN AROUND 735 PM CDT... LOCKRIDGE AROUND 745 PM CDT... THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY FROM WINDOWS. WIND DAMAGE WILL OCCUR BEFORE THUNDER CAN BE HEARD OR RAIN BEGINS. SEEK SHELTER IMMEDIATELY. PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. THIS STORM IS ALSO PRODUCING HEAVY RAIN AND URBAN AND SMALL STREAM FLOODING. LAT...LON 4116 9219 4089 9218 4090 9172 4116 9172 $$
3 follow-up statements
000 WWUS53 KDVN 240019 SVSDVN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 719 PM CDT THU AUG 23 2007 IAC101-240115- /O.CON.KDVN.SV.W.0142.000000T0000Z-070824T0115Z/ JEFFERSON IA- 719 PM CDT THU AUG 23 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR JEFFERSON COUNTY... AT 716 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED APPROXIMATELY ALONG A LINE EXTENDING FROM LINBY TO 10 MILES SOUTHWEST OF LIBERTYVILLE...OR ALONG A LINE EXTENDING FROM 13 MILES NORTHWEST OF FAIRFIELD TO 13 MILES NORTHWEST OF KEOSAUQUA...MOVING EAST AT 40 MPH. SEVERE THUNDERSTORMS WILL BE NEAR... LIBERTYVILLE AND FAIRFIELD MUNICIPAL AIRPORT AROUND 725 PM CDT... FAIRFIELD AND COLLETT AROUND 730 PM CDT... PLEASANT PLAIN AND PERLEE AROUND 735 PM CDT... SALINA...EAST PLEASANT PLAIN AND BECKWITH AROUND 740 PM CDT... GLASGOW AROUND 745 PM CDT... WIND DAMAGE WILL OCCUR BEFORE THUNDER CAN BE HEARD OR RAIN BEGINS. SEEK SHELTER IMMEDIATELY. THIS STORM HAS ALREADY PRODUCED WIND DAMAGE IN WAPELLO COUNTY NEAR OTTUMWA...AND IT REMAINS A THREAT. PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. THIS STORM IS ALSO PRODUCING HEAVY RAIN AND URBAN AND SMALL STREAM FLOODING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FRIDAY MORNING FOR SOUTHEASTERN IOWA. LAT...LON 4116 9219 4089 9218 4090 9172 4116 9172 $$
000 WWUS53 KDVN 240040 SVSDVN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 739 PM CDT THU AUG 23 2007 IAC101-240115- /O.CON.KDVN.SV.W.0142.000000T0000Z-070824T0115Z/ JEFFERSON IA- 739 PM CDT THU AUG 23 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR JEFFERSON COUNTY... AT 738 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED APPROXIMATELY ALONG A LINE EXTENDING FROM PLEASANT PLAIN TO COLLETT...OR ALONG A LINE EXTENDING FROM 12 MILES NORTH OF FAIRFIELD TO 9 MILES SOUTHEAST OF FAIRFIELD...MOVING EAST AT 40 MPH. SEVERE THUNDERSTORMS WILL BE NEAR... GLASGOW AND GERMANVILLE AROUND 745 PM CDT... MERRIMAC...LOCKRIDGE AND FOUR CORNERS AROUND 750 PM CDT... WIND DAMAGE WILL OCCUR BEFORE THUNDER CAN BE HEARD OR RAIN BEGINS. SEEK SHELTER IMMEDIATELY. THIS STORM HAS ALREADY PRODUCED WIND DAMAGE AND IT REMAINS A THREAT. THIS STORM IS ALSO PRODUCING HEAVY RAIN AND URBAN AND SMALL STREAM FLOODING. THIS STORM IS ALSO PRODUCING FREQUENT AND DANGEROUS LIGHTNING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FRIDAY MORNING FOR SOUTHEASTERN IOWA. LAT...LON 4116 9219 4089 9218 4090 9172 4116 9172 $$
000 WWUS53 KDVN 240114 SVSDVN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 814 PM CDT THU AUG 23 2007 IAC101-240124- /O.EXP.KDVN.SV.W.0142.000000T0000Z-070824T0115Z/ JEFFERSON IA- 814 PM CDT THU AUG 23 2007 ...THE SEVERE THUNDERSTORM WARNING FOR JEFFERSON COUNTY EXPIRES AT 815 PM CDT... THE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER HAS MOVED OUT OF THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FRIDAY MORNING FOR SOUTHEASTERN IOWA. LAT...LON 4116 9219 4089 9218 4090 9172 4116 9172 $$ LE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 23, 3:00 PM CDT, 4 hours 11 minutes earlier.
Area forecast discussion, Aug 23, 3:00 PM CDT, 4 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 300 PM CDT THU AUG 23 2007 .SYNOPSIS...LOW PRESSURE WILL DEVELOP OVER EASTERN KANSAS AND NEBRASKA TONIGHT AND MOVE TO THE EAST ALONG A STATIONARY BOUNDARY EXTENDING ACROSS IOWA AND ILLINOIS. THUNDERSTORMS WITH HEAVY RAIN ARE EXPECTED TO DEVELOP WHICH MAY LEAD TO LOCALIZED FLASH FLOODING TONIGHT. PERIODS OF RAIN...LIKELY HEAVY AT TIMES...WILL OCCUR AGAIN ON FRIDAY AS THE STATIONARY BOUNDARY BEGINS TO SLOWLY DRIFT TO THE SOUTH. && .SHORT TERM...REST OF TODAY AND FRIDAY...SCATTERED THUNDERSTORMS WILL OCCUR THIS EVENING ACROSS THE FORECAST AREA. HEAVIER AND MORE WIDESPREAD RAIN IS EXPECTED AGAIN OVERNIGHT AS LOW PRESSURE DEVELOPS OVER EASTERN KANSAS AND NEBRASKA AND MOVES ACROSS IOWA ALONG A 850 MB/SFC BOUNDARY. ALL SHORT RANGE WEATHER MODELS SHOW THIS DEVELOPMENT WITH VARYING AMOUNTS OF MODERATE TO HEAVY MODEL QPF. I HAVE POPULATED MY QPF GRIDS WITH 18Z HPC QPF WHICH SEEMS TO BE REASONABLE. I HAVE EXTENDED THE FLASH FLOOD WATCH THAT WAS IN AFFECT ACROSS MY NORTHERN FORECAST AREA TO THE SOUTH AND THIS WATCH NOW INCLUDES ALL MY FORECAST AREA COUNTIES THROUGH 00Z SAT. PERIODS OF HEAVY RAIN WILL CONTINUE ON FRIDAY UNTIL THE SFC/850 MB BOUNDARY SLOWLY SAGS TO THE SOUTH AS HIGH PRESSURE BEGINS TO BUILD INTO THE UPPER MISSISSIPPI VALLEY. ...KUHL... && .LONG TERM...SATURDAY TROUGH NEXT THURSDAY...THIS FORECAST PERIOD WILL START OFF DRY AND LESS HUMID AS HIGH PRESSURE CONTINUES TO BUILD INTO THE UPPER MID WEST. THE NEXT CHANCE OF RAIN WILL BE TUESDAY AFTERNOON THROUGH WEDNESDAY AS A COLD FRONT MOVES ACROSS THE AREA. I HAVE INCLUDED CHANCE POPS IN THE FORECAST FOR THIS TIME FRAME. DRY AND PLEASANT WEATHER WILL RETURN TO THE REGION LATE IN THE FORECAST PERIOD AS COOLER HIGH PRESSURE BUILDS IN FROM CANADA. ...KUHL... && .AVIATION... GENERAL MVFR CIGS WILL PREVAIL ACROSS THE REGION THIS EVENING AND OVERNIGHT. INTERMITTENT IFR CONDITIONS IN SHOWERS AND THUNDERSTORMS WITH BRIEF LIFR CONDITIONS MAY OCCUR IN THE HEAVIEST STORMS. SFC VSBYS COULD DROP TO 1-2 MILES IN HEAVY RAIN WITH CIGS AOB 1,000 FT. STRONG GUSTY WINDS OF 30 TO 50 MPH AND HAIL ARE ALSO POSSIBLE IN THE STRONGEST THUNDERSTORMS. ...KUHL... && .HYDROLOGY... BUSY HYDRO EVENT UNFOLDING WITH MANY FCST POINTS IN FLOOD WARNINGS OR ADVISORIES...AND POTENTIALLY SIGNIFICANT CHANGES BEYOND WHAT THE GOING FORECASTS DESCRIBE. NEW FLOOD WARNINGS HAVE BEEN ISSUED TODAY FOR THE FOLLOWING RIVERS... - MISSISSIPPI RIVER FROM THE QUAD CITIES DOWNSTREAM TO NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. - MIDDLE AND LOWER WAPSIPINICON RIVER. - LOWER CEDAR RIVER INCLUDING THE CEDAR RAPIDS IA AREA. - IOWA RIVER FROM ITS CONFLUENCE WITH THE CEDAR RIVER DOWNSTREAM TO THE MISSISSIPPI RIVER. FLOOD WARNINGS CONTINUE FOR THE FOLLOWING RIVERS... - UPPER TO MIDDLE WAPSIPINICON RIVER. - IOWA RIVER UPSTREAM OF CORALVILLE LAKE. - ROCK RIVER. - PECATONICA RIVER. FLOOD ADVISORIES CONTINUE FOR THE FOLLOWING RIVERS... - MISSISSIPPI RIVER IN THE DUBUQUE IA AREA. - CEDAR RIVER FROM THE VINTON IA AREA UPSTREAM. THE RIVER FORECASTS ARE BASED ON COMBINED OBSERVED AND FORECAST RAINFALL. THE 18Z HPC QPF FEATURED SOME SIGNIFICANT INCREASES IN OUR FORECAST AREA WHICH TRANSLATED TO SOME SIGNIFICANT INCREASES IN THE RIVER FORECASTS. THE RIVERS MOST AFFECTED WERE THE IOWA RIVER DOWNSTREAM OF CORALVILLE LAKE...THE LOWER SKUNK RIVER BASIN...THE LOWER DES MOINES RIVER BASIN AND THE ROCK RIVER BASIN. ALTHOUGH THE FORECAST HYDROGRAPHS HAVE BEEN UPDATED ON OUR WEB PAGE...I HAVE DECIDED TO LET THE EVENING SHIFT DECIDE ON ANY CHANGES. IN ADDITION...THE 00Z HPC QPF WILL PROVIDE ADDITIONAL INFORMATION. ..JAZ.. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...FLASH FLOOD WATCH THROUGH FRIDAY EVENING ALONG AND NORTH OF HIGHWAY 92. FLASH FLOOD WATCH MIDNIGHT TONIGHT THROUGH FRIDAY EVENING FOR ALL OTHER LOCATIONS. IL...FLASH FLOOD WATCH THROUGH FRIDAY EVENING ALONG AND NORTH OF HIGHWAY 92. FLASH FLOOD WATCH MIDNIGHT TONIGHT THROUGH FRIDAY EVENING FOR ALL OTHER LOCATIONS. MO...FLASH FLOOD WATCH MIDNIGHT THROUGH FRIDAY EVENING. && KUHL/JAZ
Hazardous weather outlook, Aug 23, 10:55 AM CDT, 8 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1055 AM CDT THU AUG 23 2007 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-241600- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 1055 AM CDT THU AUG 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TODAY AND THIS EVENING ACROSS THE AREA...AS WELL AS A POTENTIAL FOR HEAVY RAIN AND FLASH FLOODING. THUNDERSTORMS MOVING ACROSS CENTRAL IOWA INTO THE AREA TODAY MAY BECOME MORE ORGANIZED...WITH A POTENTIAL FOR THE STORMS TO BECOME SEVERE MAINLY EAST OF THE MISSISSIPPI BY EARLY AFTERNOON. THUNDERSTORMS ARE EXPECTED TO DEVELOP TO THE WEST AND MOVE INTO THE AREA LATER TODAY AND THROUGH THE OVERNIGHT HOURS AS WELL. THE PRIMARY THREAT FROM ANY STORMS WILL BE FROM HEAVY RAIN AND DAMAGING WINDS...WITH A SMALLER RISK FOR LARGE HAIL. RISES TO FLOOD STAGE ARE OCCURRING ON ILLINOIS TRIBUTARY RIVERS...PARTICULARLY ON THE ROCK RIVER. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON FRIDAY. PERIODS OF THUNDERSTORMS WILL PERSIST ACROSS THE AREA...WITH OVERNIGHT THUNDERSTORMS ENDING IN THE MORNING...THEN STORMS DEVELOPING AND MOVING ACROSS AGAIN IN THE AFTERNOON AND EVENING HOURS. THE PRIMARY RISKS FROM STORMS TOMORROW WILL BE FROM HEAVY RAIN AND DAMAGING WINDS. SEVERAL IOWA AND ILLINOIS TRIBUTARY RIVERS...AS WELL AS THE MAINSTEM MISSISSIPPI RIVER...WILL APPROACH OR MAINTAIN RIVER LEVELS ABOVE FLOOD STAGE BY THE END OF THE WEEK. THE AMOUNT OF RISE WILL DEPEND VERY STRONGLY HOW MUCH RAIN FALLS OVER THE NEXT COUPLE OF DAYS...AND WHERE IT FALLS. IN GENERAL...MINOR TO MODERATE FLOODING IS EXPECTED ON SEVERAL TRIBUTARY RIVERS...WITH MINOR FLOODING POSSIBLE ALONG THE MISSISSIPPI RIVER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TODAY AND TONIGHT. IN ADDITION...SPOTTERS ARE ENCOURAGED TO CALL IN REPORTS OF RAINFALL OVER 1 INCH AS WELL AS ANY FLOODING. MAYES
In the hours before
Local storm report, Aug 23, 6:01 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
601 PM CDT THU AUG 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM TSTM WND DMG 1 S BUDA 41.31N 89.68W
08/23/2007 BUREAU IL LAW ENFORCEMENT
SMALL TREES AND TREE LIMBS BLOWN DOWN. DELAYED REPORT.
&&
STEVEKLocal storm report, Aug 23, 6:16 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
616 PM CDT THU AUG 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HEAVY RAIN CLINTON 41.84N 90.23W
08/23/2007 M4.45 INCH CLINTON IA CO-OP OBSERVER
24 HOUR PRECIPITATION AMOUNT.
&&
MIKEZLocal storm report, Aug 23, 6:38 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
638 PM CDT THU AUG 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL GALVA 41.17N 90.04W
08/23/2007 E0.25 INCH HENRY IL EMERGENCY MNGR
PEA TO DIME SIZE HAIL
&&
STEVEKLocal storm report, Aug 23, 6:40 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
640 PM CDT THU AUG 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HEAVY RAIN MUSCATINE 41.42N 91.07W
08/23/2007 M1.90 INCH MUSCATINE IA TRAINED SPOTTER
1.9 INCHES OF RAIN FELL BETWEEN 515 AND 545 PM. DELAYED
REPORT.
&&
STEVEKLocal storm report, Aug 23, 6:48 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
648 PM CDT THU AUG 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1218 PM TSTM WND GST DONNELLSON 40.64N 91.56W
08/23/2007 M51.00 MPH LEE IA TRAINED SPOTTER
CORN WAS FLATTENED AND BARN DAMAGED NEAR DONNELLSON.
DELAYED REPORT
1242 PM TSTM WND GST 1 S BURLINGTON 40.79N 91.12W
08/23/2007 M50.00 MPH DES MOINES IA TRAINED SPOTTER
1243 PM TSTM WND DMG BURLINGTON 40.81N 91.12W
08/23/2007 DES MOINES IA TRAINED SPOTTER
15 INCH TREE LIMB DOWN
1254 PM TSTM WND DMG KIRKWOOD 40.87N 90.75W
08/23/2007 WARREN IL EMERGENCY MNGR
WOODEN FENCE PULLED OUT OF THE GROUND.
0105 PM TSTM WND DMG KIRKWOOD 40.87N 90.75W
08/23/2007 WARREN IL EMERGENCY MNGR
TIME IS ESTIMATED. NUMEROUS TREES AND POWERLINES DOWN.
SOME STRUCTURAL DAMAGE. A NWS SURVEY TEAM IS HEADED TO
WARREN COUNTY TO ASSESS DAMAGES.
0105 PM TSTM WND DMG KIRKWOOD 40.87N 90.75W
08/23/2007 WARREN IL LAW ENFORCEMENT
POSSIBLE TORNADO REPORTED BY SHERIFFS DEPUTY.
0107 PM TSTM WND GST 4 W MORRISON 41.81N 90.04W
08/23/2007 E50.00 MPH WHITESIDE IL LAW ENFORCEMENT
WIND ESTIMATED AT 50 MPH.
0108 PM TSTM WND DMG MONMOUTH 42.07N 90.88W
08/23/2007 JACKSON IA EMERGENCY MNGR
TREES AND POWER LINES DOWN IN TOWN.
0108 PM TSTM WND DMG MONMOUTH 40.91N 90.64W
08/23/2007 WARREN IL EMERGENCY MNGR
TREES AND POWER LINES DOWN THROUGHOUT TOWN.
0108 PM TSTM WND DMG SMITHSHIRE 40.80N 90.78W
08/23/2007 WARREN IL EMERGENCY MNGR
TREES AND POWER LINES DOWN THROUGHOUT TOWN.
0125 PM TSTM WND DMG BIGGSVILLE 40.85N 90.86W
08/23/2007 HENDERSON IL EMERGENCY MNGR
DELAYED REPORT...TREES DOWN. HOUSE AND CAR DAMAGED
...CORRECTED TIME FROM EARLIER REPORT...
0130 PM TSTM WND DMG 5 NNE STRONGHURST 40.82N 90.86W
08/23/2007 HENDERSON IL EMERGENCY MNGR
LATE REPORT...NUMEROUS TREES DOWN BLOCKING HIGHWAYS 94
AND 96 AND SOME TOWNSHIP ROADS.
0145 PM TSTM WND DMG ALBANY 41.79N 90.22W
08/23/2007 WHITESIDE IL LAW ENFORCEMENT
TREE DOWN.
0145 PM TSTM WND DMG FULTON 41.87N 90.16W
08/23/2007 WHITESIDE IL LAW ENFORCEMENT
TREE DOWN.
0200 PM TSTM WND DMG 1 S BUDA 41.31N 89.68W
08/23/2007 BUREAU IL LAW ENFORCEMENT
SMALL TREES AND TREE LIMBS BLOWN DOWN. DELAYED REPORT.
0200 PM HEAVY RAIN 4 S DEWITT 41.76N 90.55W
08/23/2007 M1.95 INCH CLINTON IA CO-OP OBSERVER
RAINFALL IN PAST TWO HOURS.
0201 PM HEAVY RAIN ELDRIDGE 41.64N 90.57W
08/23/2007 M1.12 INCH SCOTT IA TRAINED SPOTTER
RAINFALL BETWEEN 1230 PM AND 130 PM. MINOR STREET
FLOODING.
0208 PM TSTM WND DMG 1 W MAGNOLIA 41.11N 89.21W
08/23/2007 PUTNAM IL LAW ENFORCEMENT
MULTIPLE TREES DOWN ACROSS ROUTE 18
0215 PM HEAVY RAIN ELDRIDGE 41.64N 90.57W
08/23/2007 M1.18 INCH SCOTT IA NWS EMPLOYEE
RAINFALL OF 1.18 IN PAST TWO HOURS. ALSO REPORTED 3.10
INCHES RAIN FALL FROM 8 AM YESTERDAY TO 8 AM THIS
MORNING.
0215 PM TSTM WND DMG PUTNAM 41.18N 89.40W
08/23/2007 PUTNAM IL LAW ENFORCEMENT
TREES DOWN BLOCKING ROUTE 18 TO ROUTE 26 ON MCNABB
BLACKTOP MAKING IT IMPASSABLE.
0216 PM TSTM WND DMG 5 W MC NABB 41.18N 89.31W
08/23/2007 PUTNAM IL LAW ENFORCEMENT
MULTIPLE TREES DOWN ACROSS ROUTE 26
0228 PM TSTM WND DMG MC NABB 41.18N 89.21W
08/23/2007 PUTNAM IL LAW ENFORCEMENT
MULTIPLE TREES DOWN
0229 PM TSTM WND DMG MAGNOLIA 41.11N 89.20W
08/23/2007 PUTNAM IL LAW ENFORCEMENT
POWER LINES DOWN
0230 PM FLASH FLOOD 4 NNW LONG GROVE 41.75N 90.60W
08/23/2007 SCOTT IA LAW ENFORCEMENT
WATER OVER THE ROAD ON 305TH ST...IN THE 15600 BLOCK.
0230 PM HEAVY RAIN MORRISON 41.81N 89.97W
08/23/2007 M1.43 INCH WHITESIDE IL TRAINED SPOTTER
RAIN FELL FROM 12 PM TO 215 PM.
0256 PM HEAVY RAIN 4 E WHAT CHEER 41.41N 92.28W
08/23/2007 M1.74 INCH KEOKUK IA TRAINED SPOTTER
RAINFALL IN PAST 24 HOURS
0338 PM HEAVY RAIN 3 SW MCCAUSLAND 41.71N 90.49W
08/23/2007 M4.65 INCH SCOTT IA AMATEUR RADIO
RAINFALL SINCE MIDNIGHT
0348 PM HEAVY RAIN 1 W EMERSON 41.80N 89.79W
08/23/2007 M2.50 INCH WHITESIDE IL TRAINED SPOTTER
RAINFALL TOTAL SINCE 1 PM. DITCHES FULL.
0508 PM TSTM WND DMG MUSCATINE 41.42N 91.07W
08/23/2007 MUSCATINE IA TRAINED SPOTTER
TREE DOWN ON POWER LINES AT NEWELL AVE
0518 PM HAIL MUSCATINE 41.42N 91.07W
08/23/2007 E0.88 INCH MUSCATINE IA TRAINED SPOTTER
0522 PM TSTM WND GST MUSCATINE 41.42N 91.07W
08/23/2007 E60.00 MPH MUSCATINE IA TRAINED SPOTTER
GUSTS ESTIMATED BETWEEN 50 TO 60 MPH.
0530 PM HEAVY RAIN MUSCATINE 41.42N 91.07W
08/23/2007 M1.90 INCH MUSCATINE IA TRAINED SPOTTER
1.9 INCHES OF RAIN FELL BETWEEN 515 AND 545 PM. DELAYED
REPORT.
0537 PM HEAVY RAIN PRINCETON 41.38N 89.47W
08/23/2007 E0.50 INCH BUREAU IL TRAINED SPOTTER
RAIN FELL IN 15 MINUTES. THERE IS PONDING OF WATER ON
STREETS.
0537 PM TSTM WND DMG PRINCETON 41.38N 89.47W
08/23/2007 BUREAU IL TRAINED SPOTTER
TREE BRANCHES AND SMALL LIMBS DOWN.
0543 PM TSTM WND DMG ANDALUSIA 41.44N 90.73W
08/23/2007 ROCK ISLAND IL PUBLIC
BRANCHES DOWN.
0544 PM HEAVY RAIN PROPHETSTOWN 41.67N 89.93W
08/23/2007 E0.50 INCH WHITESIDE IL EMERGENCY MNGR
RAIN FELL IN 15 MINUTES. CORRECTED AMOUNT
0600 PM HEAVY RAIN CLINTON 41.84N 90.23W
08/23/2007 M4.45 INCH CLINTON IA CO-OP OBSERVER
24 HOUR PRECIPITATION AMOUNT.
0630 PM HAIL GALVA 41.17N 90.04W
08/23/2007 E0.25 INCH HENRY IL EMERGENCY MNGR
PEA TO DIME SIZE HAIL
0634 PM HEAVY RAIN ROCHESTER 41.67N 91.17W
08/23/2007 E1.50 INCH CEDAR IA EMERGENCY MNGR
HEAVY RAINS EARLIER TODAY WASHED OUT DRIVEWAYS NEAR
ROCHESTER.
&&
STEVEKLocal storm report, Aug 23, 7:08 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
708 PM CDT THU AUG 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0706 PM HAIL 4 SW MC NABB 41.14N 89.26W
08/23/2007 M0.88 INCH PUTNAM IL TRAINED SPOTTER
&&
MIKEZThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 7:50 PM CDT | Severe Thunderstorm Warning | DVN | Henry, Van Buren | 73 min |
| Aug 23, 8:20 PM CDT | Severe Thunderstorm Warning | DVN | Des Moines, Louisa | 55 min |
| Aug 23, 8:28 PM CDT | Severe Thunderstorm Warning | DVN | Lee | 62 min |
| Aug 23, 9:45 PM CDT | River Flood Warning | DVN | Lee, Van Buren | 38 hr |
| Aug 23, 9:45 PM CDT | River Flood Warning | DVN | Lee | 60 hr |
| Aug 23, 9:53 PM CDT | Flash Flood Warning | DVN | Keokuk | 6 hr |
| Aug 23, 10:03 PM CDT | River Flood Warning | DVN | Johnson, Louisa, Washington | 24 hr |
| Aug 23, 10:12 PM CDT | Flash Flood Warning | DVN | Jefferson, Van Buren | 6 hr |
| Aug 23, 10:52 PM CDT | River Flood Advisory | DVN | Clinton, Scott | 24 hr |
| Aug 23, 10:52 PM CDT | River Flood Advisory | DVN | Muscatine, Scott | 24 hr |
| Aug 23, 10:59 PM CDT | Flash Flood Warning | DVN | Henry | 5 hr |
| Aug 23, 11:46 PM CDT | Flash Flood Warning | DVN | Des Moines, Lee | 6 hr |
| Aug 24, 5:34 AM CDT | River Flood Warning | DVN | Johnson, Washington | 38 hr |
| Aug 24, 5:34 AM CDT | River Flood Warning | DVN | Keokuk | 47 hr |
| Aug 24, 5:34 AM CDT | River Flood Warning | DVN | Henry, Jefferson, Washington | 38 hr |
| Aug 24, 5:34 AM CDT | River Flood Warning | DVN | Des Moines, Henry, Lee | 5 days |
| Aug 24, 7:59 AM CDT | Flash Flood Warning | DVN | Jefferson, Van Buren | 6 hr |
| Aug 24, 7:59 AM CDT | Flash Flood Warning | DVN | Jefferson | 6 hr |
| Aug 24, 12:06 PM CDT | River Flood Advisory | DVN | Jones, Linn | 4 days |
| Aug 24, 12:06 PM CDT | River Flood Advisory | DVN | Cedar, Johnson, Linn | 5 days |
Nearby
Severe Thunderstorm Warnings in Iowa, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.